Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 98, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 2:52 AM CDT for Bourbon County, Kansas. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 2:52 AM CDT (07:52 UTC)
- Expired
- Jun 8, 1995, 4:00 AM CDT
- In force
- 68 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3417 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 080755 RRA SVRICT KSC011-080900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 252 AM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...BOURBON COUNTY AT 253 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 15 MILES NORTHWEST OF FORT SCOTT. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH AND WILL REACH FORT SCOTT BY 315 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT WINDS OF 75 MPH OR GREATER...HAIL LARGER THAN AN INCH IN DIAMETER AND TORRENTIAL RAIN. SEEK A STRONG INDOOR SHELTER AWAY FROM WINDOWS IMMEDIATELY. HEAVY RAINS FLOOD ROADS QUItCKLY. YOU SHOULD NEVER TRY TO CROSS WATER COVERED ROADS. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:01 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 7, 10:01 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT WED JUN 7 1995 (DISC COMPOSED AT 730 PM...) MAIN CONCERN ATTM IS CBS DVLPG OVR FLINT HILLS. THESE HAVE FORMED AT THE INTERSECTION OF 2 BNDRYS AND THE OROGRAPHIC LIFT. ONE BNDRY IS XTNDS FM NR MKC TO NR DDC. THE OTHER IS A QUASI-DRYLN WHICH PASSED THRU ICT THIS AFTN...AND HAS RETREATED WWRD DURG THE PAST HR. BNDRY SHOWED UP BRIEFLY ON KICT 88D WHILE TECHS WERE WORKING ON RDR. VISUAL INDC HV SHOWN WELL DVLPG CBS...BUT TOPS APPR TO BE TOO LO...WITH SOME CAPPING LKLY. HAVE ALRDY MENTIONED PCPN IN SFT. WITH MARGINAL MECHANISMS TO BREAK CAP...WOULD NOT EXPCT THEM TO CONT ALL NGT. ERLR LK INDC TMRW NGT MAY BE QUITE ACTIVE AS DIFFLUENT FLOW...DRYLN AND FNT APPCH. RSL 66/80 24 SLN 67/81 24 ICT 71/85 23 HUT 69/84 23 CNU 70/87 22 HOWERTON
In the hours before
Special weather statement, Jun 7, 11:23 PM CDT, 3 hours 29 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
Special weather statement, Jun 7, 11:25 PM CDT, 3 hours 27 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 60 min |
| Jun 7, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
| Jun 7, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 68 min |
| Jun 7, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 64 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 7, 11:55 PM CDT | Tornado Warning | ICT | Russell | 65 min |
| Jun 8, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 35 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Jun 8, 12:40 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| Jun 8, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 58 min |
| Jun 8, 12:53 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 67 min |
| Jun 8, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 60 min |
| Jun 8, 1:26 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 8, 1:35 AM CDT | Flash Flood Warning | ICT | Lincoln | 6 hr |
| Jun 8, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Jun 8, 1:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 8, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 43 min |
| Jun 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 56 min |
| Jun 8, 3:26 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 5 hr |
| Jun 8, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| Jun 8, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 58 min |
| Jun 8, 4:49 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 56 min |
| Jun 8, 5:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 59 min |
| Jun 8, 5:46 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.